Facebook Pixel
EmpowHER Guest

I have finished my period 2 and a half to 3 weeks ago, I have just noticed a brown discharge with fresh blood. I'm extremely worried as to what it is. Also, I have had sex straight after my period was finished.

By Anonymous July 28, 2017 - 6:32pm
Rate This

Baring in mind I am extremely stressed all week and it is now coming to the end of the week. I also have some slight period pain after I saw that I was bleeding. This is also the first time this has happened and I do regularly miss the pill, which I know isn't smart of me but I feel like why am I only spotting now when I have been missing at least one or two pills out of a pack each month? Forgot to mention me and my boyfriend do not use protection anymore.

Add a Comment1 Comments


Dear Anon,

Thank you for your message.

Birth control pills can cause vaginal bleeding or spotting when a woman does not take them correctly, missing doses or not take them at the same time each day. I can't say why this has not happened to you before. Hormones dictate this. Stress can also impact the menstrual cycle.


July 29, 2017 - 4:30am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!